I have had, for years, red discoloration on the outside of my ankles. There has been no discomfort associated with these areas. Recently, my feet are quite uncomfortable and the red discoloration has spread to both sides of the foot and the top of the ankle.
My history: Male, sixty-nine years old, tall, and was overweight most of my life. Eleven years ago I developed heart trouble and have accumulated eight stents, a pacemaker and had a couple of heart attacks, so take the usual drugs (statin, ACE and BETA blocker, aspirin, lasix, etc. I took Plavix until last year. I've lost 60 pounds over the eleven year period and have a normal BMI, and work out daily, mostly aerobically, some light weights.
I have had several hammertoe procedures that were routine. I have type 2 diabetes, now controlled by diet, previously by injection, then pills.
The soles of my feet are numb-feeling, while the tops of the feet and ankles are very sore. Advil seems to help.
Do you have an idea of what this could be?
plavix thins your blood. slight irritation to the skin can cause the skin cappillaries to break and cause the red discoloration.
swelling can also cause a brownish red discoloration to the skin as well.
they should'nt be painful.
your numb feeling has resulted from peripheral neuropathy: which is caused by the diabetes. ask your doc to give you diabetic shoes. they are lined with soft plastizote that will make you feel like walking on pillows. he/she can also make an orthotic to place into the shoe to support your arches and relieve the ankle pain.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.